Alert archive / Kentucky / Wind Advisories in 2010

Wind Advisory 2, NWS Louisville, KY

October 25, 201049 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Oct 25, 2010, 1:53 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Oct 26, 2010, 7:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 1:53 PM CDT (18:53 UTC)
In effect from
Oct 26, 2010, 7:00 AM CDT
Expired
Oct 26, 2010, 2:15 PM CDT
In force
7 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WWUS73 KLMK 251853
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 PM EDT MON OCT 25 2010

...A WIND ADVISORY IS IN EFFECT TUESDAY...

.A COLD FRONT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL
MOVE THROUGH THE AREA TOMORROW. GUSTY WINDS WILL DEVELOP AHEAD OF
THIS FRONT.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260900-
/O.NEW.KLMK.WI.Y.0002.101026T1200Z-101027T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
253 PM EDT MON OCT 25 2010 /153 PM CDT MON OCT 25 2010/

...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT
/7 PM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM
EDT /7 PM CDT/ TUESDAY. 


* TIMING: WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA OVER
  SOUTHERN INDIANA AND CENTRAL KENTUCKY BY MID MORNING TUESDAY.

* WINDS: SUSTAINED SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS IN
  EXCESS OF 40 MPH ARE EXPECTED.

* IMPACTS: MINOR TREE DAMAGE IS POSSIBLE AND UNSECURED OUTDOOR
  OBJECTS WILL BE BLOWN AROUND. HIGH PROFILE VEHICLES ON EAST TO
  WEST ROADS SHOULD USE EXTRA CAUTION AS DRIVING MAY BE DIFFICULT.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

EER
4 follow-up statements
048 
WWUS73 KLMK 260755
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EDT TUE OCT 26 2010

...A WIND ADVISORY IS IN EFFECT TUESDAY...

.A COLD FRONT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL
MOVE THROUGH THE AREA TODAY. GUSTY WINDS WILL DEVELOP AHEAD OF
THIS FRONT.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270000-
/O.CON.KLMK.WI.Y.0002.101026T1200Z-101027T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
355 AM EDT TUE OCT 26 2010 /255 AM CDT TUE OCT 26 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING. 

* TIMING: WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA OVER
  SOUTHERN INDIANA AND CENTRAL KENTUCKY BY MID MORNING.

* WINDS: SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN 
  EXCESS OF 45 MPH ARE EXPECTED. 

* IMPACTS: MINOR TREE DAMAGE IS POSSIBLE AND UNSECURED OUTDOOR 
  OBJECTS WILL BE BLOWN AROUND. HIGH PROFILE VEHICLES ON EAST TO 
  WEST ROADS SHOULD USE EXTRA CAUTION AS DRIVING MAY BE 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$
367 
WWUS73 KLMK 261628
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 PM EDT TUE OCT 26 2010

...A WIND ADVISORY IS IN EFFECT TUESDAY...

.A COLD FRONT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL
MOVE THROUGH THE AREA TODAY. GUSTY WINDS WILL DEVELOP AHEAD OF
THIS FRONT.

INZ076>079-083-084-089>092-KYZ023>032-061-070-261730-
/O.CAN.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-BUTLER KY-LOGAN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MORGANTOWN...RUSSELLVILLE
1228 PM EDT TUE OCT 26 2010 /1128 AM CDT TUE OCT 26 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. WINDS BEHIND THE SQUALL LINE THAT PASSED THROUGH EARLIER
TODAY ARE NOT STRONG ENOUGH TO WARRANT AN ADVISORY.

$$

KYZ033>043-045>049-053>057-062>067-071>078-081-082-270000-
/O.CON.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
1228 PM EDT TUE OCT 26 2010 /1128 AM CDT TUE OCT 26 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

* TIMING: WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA OVER 
  SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON. 

* WINDS: SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN 
  EXCESS OF 45 MPH ARE EXPECTED. 

* IMPACTS: MINOR TREE DAMAGE IS POSSIBLE AND UNSECURED OUTDOOR 
  OBJECTS WILL BE BLOWN AROUND. HIGH PROFILE VEHICLES ON EAST TO 
  WEST ROADS SHOULD USE EXTRA CAUTION AS DRIVING MAY BE 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

13
155 
WWUS73 KLMK 261758
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
158 PM EDT TUE OCT 26 2010

...A WIND ADVISORY IS IN EFFECT TUESDAY...

.A COLD FRONT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL
MOVE THROUGH THE AREA TODAY. GUSTY WINDS WILL CONTINUE AHEAD OF
THIS FRONT.

KYZ033>039-045-046-053-054-062>065-071>074-261900-
/O.CAN.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW
158 PM EDT TUE OCT 26 2010 /1258 PM CDT TUE OCT 26 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. 

$$

KYZ040>043-047>049-055>057-066-067-075>078-081-082-270000-
/O.CON.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE...
LANCASTER...RICHMOND...LIBERTY...STANFORD...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
158 PM EDT TUE OCT 26 2010 /1258 PM CDT TUE OCT 26 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

* TIMING: WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA OVER CENTRAL
  KENTUCKY THIS AFTERNOON.

* WINDS: SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN 
  EXCESS OF 45 MPH ARE EXPECTED. 

* IMPACTS: MINOR TREE DAMAGE IS POSSIBLE AND UNSECURED OUTDOOR 
  OBJECTS WILL BE BLOWN AROUND. HIGH PROFILE VEHICLES ON EAST TO 
  WEST ROADS SHOULD USE EXTRA CAUTION AS DRIVING MAY BE 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

13
479 
WWUS73 KLMK 261915
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT TUE OCT 26 2010

...THE WIND ADVISORY IS CANCELLED...

KYZ040>043-047>049-055>057-066-067-075>078-081-082-262015-
/O.CAN.KLMK.WI.Y.0002.000000T0000Z-101027T0000Z/
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE...
LANCASTER...RICHMOND...LIBERTY...STANFORD...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
315 PM EDT TUE OCT 26 2010 /215 PM CDT TUE OCT 26 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. 

THE SQUALL LINE HAS MOVED THROUGH THE AREA THIS AFTERNOON. WINDS
BEHIND THIS LINE WILL REMAIN BELOW ADVISORY CRITERIA. HOWEVER
WINDS WILL STILL GUST UP TO 30 MPH AT TIMES THROUGH THE AFTERNOON HOURS.

$$

EER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:17 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 25, 12:17 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
117 PM EDT MON OCT 25 2010

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

THE SHORTWAVE THIS MORNING IS POSITIONED OVER WESTERN KENTUCKY AND
WILL BE MOVING ACROSS THE FORECAST AREA TODAY. THE INITIAL LINE OF
SHOWERS AND THUNDERSTORMS THIS MORNING HAS MOVED TO THE EAST. THERE
IS A SECONDARY WEAKENING BATCH OF SHOWERS AND THUNDERSTORMS ACROSS
WESTERN KENTUCKY. THIS WILL AFFECT MAINLY SOUTH CENTRAL KENTUCKY.
ACROSS THE REST OF THE REGION ISOLATED TO SCATTERED LIGHT SHOWERS
WILL CONTINUE THROUGH EARLY AFTERNOON. MADE SOME ADJUSTMENTS TO POPS
BASED ON CURRENT RADAR TRENDS. OTHER THAN THAT THE FORECAST IS IN
GOOD SHAPE. UPDATES OUT SOON.

.SHORT TERM (TODAY AND TONIGHT)...

A POTENT UPPER LEVEL TROUGH CONTINUES TO GENERATE A SOLID BAND OF
CONVECTION FROM NORTHERN LOUISIANA THROUGH EASTERN KY.  MORE SCT
CONVECTION EXISTS OVER SOUTHERN INDIANA AND SOUTHERN ILLINOIS THIS
MORNING.  HAVE RELIED ON THE 3Z HRRR FOR PRECIP TIMING THIS MORNING
AS IT HAS THE BEST HANDLE ON CURRENT CONVECTIVE TRENDS/PLACEMENT.
WITH THIS IN MIND...THE MAIN AREA OF SHOWERS WITH SOME EMBEDDED
THUNDER WILL AFFECT CENTRAL KY THROUGH THE MORNING HOURS AS AN
ENERGY WAVE AHEAD OF THE TROUGH PUSHES UP THROUGH THE TN VALLEY.
AREAS OF NORTHERN KY AND SOUTHERN INDIANA SHOULD SEE MORE SCATTERED
SHOWERS/ISLD THUNDER THIS MORNING.  LOOKS LIKE THE TROUGH SHOULD BE
OVER OUR AREA BY LATE MORNING WITH CONVECTION BEGINNING TO END FROM
WEST TO EAST.  BY EARLY AFTERNOON...MOST LOCATIONS WILL BE DRY
EXCEPT FOR THE BLUEGRASS AND LAKE CUMBERLAND AREAS WHERE A FEW
SHOWERS MAY STILL LINGER.  WITH WARM SOUTHERLY FLOW IN PLACE...TEMPS
WILL BE UNSEASONABLY WARM AGAIN TODAY IN THE MID 70S TO AROUND 80.

TONIGHT...WE/LL BE DRY FOR THE EVENING HOURS AS WE SIT BETWEEN
WEATHER SYSTEMS.  A COLD FRONT WILL APPROACH THE AREA BY SUNRISE
TUES MORNING WITH A FEW SHOWERS/T-STORMS WELL AHEAD OF THE FRONT
POSSIBLE BY TUESDAY MORNING.  THE MAIN CONVECTION SHOULD HOLD OFF
THOUGH UNTIL LATER IN THE DAY ON TUESDAY.  WITH PLENTY OF CLOUDS
AROUND TONIGHT AS WE SIT IN A WARM MOIST AIRMASS...LOW TEMPERATURES
ARE EXPECTED TO HANG IN THE LOW TO MID 60S.

.LONG TERM (TUESDAY - SUNDAY)...

MAIN WEATHER STORY WILL COME RIGHT AT START OF PERIOD...AS
SIGNIFICANT COLD FRONT APPROACHES AND MOVES THROUGH THE REGION.
LATEST GFS/GEM/12Z ECMWF ALL HAVE THE FRONT DRAPED FROM LAKE
MICHIGAN SOUTH TO THE MISSOURI BOOTHEEL AT 12Z TUESDAY...WHEREAS THE
NAM AND NOGAPS PLACE IT OVER CENTRAL MISSOURI AT THE SAME TIME.
LATEST SPC WRF...GOING OUT TO 36 HOURS...IS MORE INLINE WITH THE
LATTER MODEL SUITE. THE 21Z SREF IS MORE INLINE WITH THE
FORMER...AND GIVEN THAT THIS SCENARIO IS MORE CONSISTENT WITH OUR
ONGOING FORECAST WILL LEAN THAT WAY TOO.

WITH THAT DECIDED...ONTO THE EXPECTED WEATHER. THE DYNAMICS OF THE
FRONT SHOULD BE ENOUGH TO HAVE A LINE OF STRONG STORMS JUST MOVING
INTO THE NORTHWEST CWA AT 12Z TUESDAY. THE GFS/GEM/EC SUITE ALL
PLACE A NARROW BAND OF 60-70 KNOT 850 MB WINDS OUT AHEAD OF THE
FRONT...WHICH SHOULD WEAKEN SOME AS THE DAY PROGRESSES. HOWEVER
AREAS FARTHER EAST WILL HAVE SOME HEATING...AND BETTER MIXING TO
ALLOW STRONGER STORMS TO DEVELOP AND FORCE POSSIBLY DAMAGING WINDS
DOWN TO THE SURFACE BY AFTERNOON. HELICITIES AHEAD OF THE FRONT
RANGE FROM 200-500 FROM THE SUITE OF MODELS SUGGEST ISOLATED
TORNADOES EMBEDDED WITHIN THE STRONGER STORM LINES. OUTSIDE OF THE
STORMS...THE PRESSURE GRADIENT WILL BE TIGHT ENOUGH FOR SOME WINDY
CONDITIONS DURING THE DAY. FOR NOW HAVE GONE ABOVE GUIDANCE AND AM
SHOWING 20 KNOT SUSTAINED WINDS WITH GUSTS INTO THE LOWER 30S. WE
WILL PROBABLY SEE EVEN HIGHER GUSTS THAN THIS...BUT NOT ENOUGH
CONFIDENCE AT THIS TIME TO GO WITH A HIGH WIND WATCH. WILL HIGHLIGHT
IN THE HWO AND OTHER PRODUCTS.

FOR RAINFALL TOTALS BETWEEN TODAY AND TUESDAY NIGHT...HAVE VALUES
RANGING FROM AN INCH IN THE NORTHWEST CWA TO JUST UNDER 2 INCHES
ACROSS THE SOUTHEAST. WOULD NOT BE SURPRISED TO SEE HIGHER VALUES IN
AREAS THAT SEE MULTIPLE BANDS OF RAIN...HOWEVER AREA RIVERS AND
TOPSOIL CERTAINLY CAN HANDLE THIS MUCH RAIN AFTER THE ONGOING
DROUGHT.

FOR WEDNESDAY...THE FRONT WILL BE JUST SOUTHEAST OF THE CWA...AS
FLOW ALOFT BECOMES PARALLEL TO THE FRONT. THIS WILL LEAVE BEHIND
SOME SLIGHT RAIN CHANCES OVER THE EXTREME SOUTHEAST CWA...BUT WILL
HAVE A SHARP GRADIENT TO THE DRIER NORTHWEST. BY THURSDAY...A
REINFORCING FRONT SHOULD MOVE THROUGH...WITH DEEP WESTERLY FLOW IN
PLACE. SHOULD SEE RAIN CHANCES GO AWAY THEN.

FOR FRIDAY AND SATURDAY...WILL SEE A MORE NORTHWESTERLY FLOW ALOFT
AS HIGH PRESSURE BUILDS INTO THE REGION.

TEMPERATURES WILL STAY ABOVE NORMAL TUESDAY AND WEDNESDAY. COLD AIR
ADVECTION WILL COMMENCE WITH THE SECONDARY FRONTAL BOUNDARY AND WILL
SEE TEMPERATURES FALL TO NEAR OR BELOW NORMAL FOR THE REST OF THE
WORK WEEK.

&&

.AVIATION (18Z TAF ISSUANCE)...

GUSTY WINDS AND CEILINGS BOUNCING BETWEEN MVFR AND VFR WILL CONTINUE
THROUGH THE AFTERNOON HOURS TODAY. AFTER THAT WE SHOULD SEE VFR
CONDITIONS FOR A FEW HOURS AT LEAST.

THE BIG IMPACT TO TERMINALS WILL BE A COLD FRONT MOVING THROUGH THE
AREA TOMORROW AND ASSOCIATED GRADIENT WINDS AHEAD OF IT. OVERNIGHT
WINDS AT 2 KFT WILL INCREASE TO 50 KTS BY 06Z. WILL THEREFORE INSERT
LLWS IN ALL THE TAFS BETWEEN 05-13Z. BY 13Z WINDS AHEAD OF THE
APPROACHING FRONT WILL INCREASE TO AROUND 20 KNOTS WITH GUSTS TO 30
KNOTS OR HIGHER. AHEAD OF THE COLD FRONT A LINE OF SEVERE STORMS
LOOKS TO DEVELOP. THIS SHOULD AFFECT SDF AROUND MIDDAY TOMORROW AND
LEX AND BWG AFTER THE TAF PERIOD. WINDS IN THIS LINE WILL BE STRONG.
HOWEVER...WITH UNCERTAINTY AS TO EXACT TIMING RIGHT NOW...WILL LIMIT
THE MAGNITUDE OF THE GUSTS IN THE TAFS. WITH THE STORMS CIGS WILL
DROP TO MVFR OR WORSE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........EER
SHORT TERM.....AML
LONG TERM......RJS
AVIATION.......EER
Hazardous weather outlook, Oct 25, 10:45 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EDT MON OCT 25 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1145 AM EDT MON OCT 25 2010 /1045 AM CDT MON OCT 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL
KENTUCKY THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE PASSES
THROUGH. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 30 MPH
WILL BE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION.
PLENTY OF GULF MOISTURE WILL GET TRANSPORTED AHEAD OF THIS
FRONT...LIKELY CAUSING A LINE OR LINES OF THUNDERSTORMS TO DEVELOP
OUT AHEAD OF THE FRONT. THESE STORMS WILL BE STRONG TO SEVERE...WITH
DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO BEING THE MAIN
THREATS. IN ADDITION...OUTSIDE OF ANY STORMS...EXPECT WINDY
CONDITIONS DURING THE DAY...WITH SUSTAINED WINDS OF 20 TO 30 MPH AND
GUSTS TO 40 MPH LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

AML/RJS/EER

Nearby

Wind Advisories in Kentucky, 2010Wind Advisories in Indiana, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.